Alert archive / Oregon / High Wind Warnings in 2009
High Wind Warning 7, NWS Medford, OR
NWS Medford, OR issued this high wind warning at Nov 18, 2009, 1:24 PM PST for Coos County, Curry County, Douglas County, Oregon. It took effect at Nov 19, 2009, 4:00 PM PST. It was in force for 16 hr. 6 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Nov 18, 2009, 1:24 PM PST (21:24 UTC)
- In effect from
- Nov 19, 2009, 4:00 PM PST
- Expired
- Nov 20, 2009, 7:38 AM PST
- In force
- 16 hr
- Issued by
- NWS Medford, OR
Counties Coos County, OR, Curry County, OR, Douglas County, OR
The radar
The Medford radar (KMAX), 135 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 20, 1:00 AM PST | NON-TSTM WND DMG | 8 Nne Powers, OR | 2 PIECES OF 2 FEET BY 10 FEET HEAVY TIN ROOFING BLOWN OVER. LOCATION IS INLAND FROM THE COAST. |
| Nov 20, 5:04 AM PST | HEAVY RAIN 1.42 | 4 Ne Gold Beach, OR | 12 HOUR PERIOD FROM 5 PM TO 5 AM. |
| Nov 20, 6:22 AM PST | HEAVY RAIN 1.81 | N Brookings, OR | MEASURED SINCE MIDNIGHT. |
| Nov 20, 6:53 AM PST | HEAVY RAIN 1.49 | N Langlois, OR | MEASURED FROM 1 AM TO 7 AM. |
| Nov 20, 7:10 AM PST | HEAVY RAIN 0.98 | 1 Wnw Coos Bay, OR | SINCE MIDNIGHT. |
| Nov 20, 7:41 AM PST | HEAVY RAIN 1.92 | 5 Nnw Brookings, OR | MEASURED SINCE LATE LAST NIGHT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 9.4 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 652 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 164 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KMFR 182124 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 124 PM PST WED NOV 18 2009 ...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST THURSDAY WITH WINDS INCREASING THROUGH THE DAY AND OVERNIGHT NIGHT. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. ORZ021-022-190530- /O.UPG.KMFR.HW.A.0005.091119T2000Z-091120T1200Z/ /O.NEW.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 124 PM PST WED NOV 18 2009 ...HIGH WIND WARNING IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY. THIS WARNING HAS REPLACED THE HIGH WIND WATCH. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THURSDAY AFTERNOON. WINDS WILL INCREASE FURTHER THURSDAY NIGHT TO 40 TO 60 MPH WITH GUSTS 60 TO 80 MPH...AND LOCALLY STRONGER AT THE HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL...AS THE FRONT MOVES THROUGH. WINDS ARE THEN EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED, ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ BTL
5 follow-up statements
000 WWUS76 KMFR 190502 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 902 PM PST WED NOV 18 2009 ...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THURSDAY AFTERNOON THROUGH FRIDAY MORNING... .ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST THURSDAY WITH WINDS INCREASING THROUGH THE DAY AND THURSDAY NIGHT. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE THURSDAY NIGHT INTO EARLY FRIDAY MORNING. ORZ021-022-191315- /O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 902 PM PST WED NOV 18 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THURSDAY TO 10 AM PST FRIDAY. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THURSDAY AFTERNOON. WINDS WILL INCREASE FURTHER THURSDAY NIGHT TO 40 TO 60 MPH WITH GUSTS 60 TO 80 MPH...AND LOCALLY STRONGER AT THE HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL... AS THE FRONT MOVES THROUGH. WINDS ARE THEN EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ STOCKTON
000 WWUS76 KMFR 191153 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 353 AM PST THU NOV 19 2009 ...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO EARLY FRIDAY MORNING. ORZ021-022-192330- /O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 353 AM PST THU NOV 19 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON. WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS 60 TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ DW
000 WWUS76 KMFR 191955 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 1155 AM PST THU NOV 19 2009 ...HIGH WINDS EXPECTED ALONG AND NEAR THE COAST LATE THIS AFTERNOON THROUGH FRIDAY MORNING... .ANOTHER STRONG COLD FRONT WILL APPROACH THE COAST TODAY WITH WINDS INCREASING THROUGH THE DAY INTO TONIGHT. THE STRONGEST WINDS WILL OCCUR JUST AHEAD OF THE COLD FRONT LATE TONIGHT INTO EARLY FRIDAY MORNING. ORZ021-022-201300- /O.CON.KMFR.HW.W.0007.091120T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 1155 AM PST THU NOV 19 2009 ...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY... A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY. SOUTH AND SOUTHWEST WINDS WILL INCREASE TO 30 TO 40 MPH WITH GUSTS 50 TO 60 MPH ALONG AND NEAR THE COAST LATE THIS AFTERNOON. WINDS WILL INCREASE FURTHER TONIGHT TO 40 TO 60 MPH WITH GUSTS 60 TO 80 MPH...STRONGEST AT THE HEADLANDS...JUST AHEAD OF A STRONG COLD FRONT. FRIDAY MORNING WINDS WILL SHIFT TO THE SOUTHWEST AND WEST AT 30 TO 40 MPH WITH GUSTS 45 TO 60 MPH...AND WILL BE ACCOMPANIED BY HEAVY RAINFALL AS THE FRONT MOVES THROUGH. WINDS ARE EXPECTED TO FALL BELOW WARNING THRESHOLDS BY LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-201300- /O.NEW.KMFR.WI.Y.0015.091120T0300Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 1155 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 10 AM PST FRIDAY. A COLD FRONT WILL APPROACH NORTHERN CALIFORNIA TONIGHT AND WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY TONIGHT INTO FRIDAY MORNING WITH GUSTS TO 45 TO 55 MPH...ESPECIALLY NEAR THE TOWN OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA LATE FRIDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-201300- /O.NEW.KMFR.WI.Y.0015.091120T0600Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 1155 AM PST THU NOV 19 2009 ...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST FRIDAY. A COLD FRONT WILL APPROACH THE COAST TONIGHT AND WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 30 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES LATE TONIGHT INTO FRIDAY WITH GUSTS TO 45 TO 60 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS...ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NK/BL
000 WWUS76 KMFR 201218 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 418 AM PST FRI NOV 20 2009 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE INLAND TODAY WITH GUSTY SOUTHERLY WINDS. ORZ021-022-201800- /O.CON.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 418 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. STRONG SOUTH WINDS OF 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH ALONG AND NEAR THE COAST EARLY THIS MORNING WILL SHIFT TO THE SOUTHWEST AND DECREASE BEHIND A COLD FRONT. WINDS ARE STRONGEST AT HEADLANDS. CAPE BLANCO OVERNIGHT REACHED A PEAK OF 66 MPH WITH GUSTS TO 78 MPH. WHILE FLYNN PRAIRIE IN CURRY COUNTY HAS MEASURED WINDS OF 34 MPH WITH GUSTS TO 50 MPH EARLY THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. TRAVEL WILL BE IMPACTED... ESPECIALLY FOR HIGH-PROFILE VEHICLES. && $$ CAZ081-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 418 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. WINDS WILL REACH A PEAK AS A STRONG COLD FRONT FRONT PASSES LATE THIS MORNING. THIS WILL GENERATE SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH...STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 418 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON. THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS... ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DW
000 WWUS76 KMFR 201538 NPWMFR URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MEDFORD OR 738 AM PST FRI NOV 20 2009 ...STRONG WINDS EXPECTED TODAY... .A STRONG COLD FRONT ALONG THE COAST EARLY THIS MORNING WILL MOVE INLAND TODAY WITH GUSTY SOUTHERLY WINDS. ORZ021-022-201645- /O.CAN.KMFR.HW.W.0007.000000T0000Z-091120T1800Z/ SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- INCLUDING THE CITIES OF...COOS BAY...NORTH BEND...REEDSPORT... COQUILLE...BROOKINGS...HARBOR...GOLD BEACH 738 AM PST FRI NOV 20 2009 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEDFORD HAS CANCELLED THE HIGH WIND WARNING. THE COLD FRONT HAS PUSHED EAST OF THE COAST AND WIND HAS DIMINISHED. $$ CAZ081-201800- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091120T1800Z/ CENTRAL SISKIYOU COUNTY- INCLUDING THE CITIES OF...YREKA...WEED 738 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. A COLD FRONT HAS GENERATED SUSTAINED SOUTHERLY WINDS OF 30 TO 40 MPH IN THE SHASTA VALLEY WITH GUSTS OF 45 TO 55 MPH... STRONGEST ALONG INTERSTATE FIVE NEAR THE CITY OF WEED. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA BEHIND THE FRONT...LATER THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ CAZ085-ORZ031-210000- /O.CON.KMFR.WI.Y.0015.000000T0000Z-091121T0000Z/ MODOC COUNTY-CENTRAL AND EASTERN LAKE COUNTY- INCLUDING THE CITIES OF...ALTURAS...LAKEVIEW 738 AM PST FRI NOV 20 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. WINDS WILL INCREASE TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL BE STRONGEST AS THE FRONT MOVES ACROSS LATE THIS AFTERNOON. THIS WILL GENERATE SUSTAINED SOUTH TO SOUTHWEST WINDS OF 25 TO 40 MPH IN THE HIGHER TERRAIN OF LAKE AND MODOC COUNTIES THROUGH THIS AFTERNOON WITH GUSTS OF 45 TO 55 MPH. WINDS WILL DIMINISH BELOW ADVISORY CRITERIA FRIDAY AFTERNOON. WINDS IN LAKE COUNTY WILL BE STRONGEST NEAR SILVER LAKE AND SUMMER LAKE...PARTICULARLY ALONG HIGHWAY 31. IN MODOC COUNTY WINDS WILL BE HIGHEST IN THE WARNER MOUNTAINS... ESPECIALLY ALONG HIGHWAY 299 NEAR CEDAR PASS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED WITH HIGHER GUSTS POSSIBLE. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NK
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this high wind warning went out at Nov 18, 9:01 AM PST, 4 hours 23 minutes earlier.
Area forecast discussion, Nov 18, 9:01 AM PST, 4 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
901 AM PST WED NOV 18 2009
.UPDATE...
AN UPDATE WILL BE ISSUED TO TODAY AND TONIGHTS FORECAST TO LOWER
PRECIPITATION POSSIBILITIES ACROSS THE AREA AND TO DECREASE CLOUD
COVER. ADDITIONALLY...SOME FOG WILL BE ADDED TO THE WEST SIDE
VALLEYS TONIGHT DUE TO THE SLOWER TIMING OF THE FRONT OFFSHORE.
THE REST OF TODAY WILL BE SPENT ASSESSING THE NEED FOR HEADLINES
WITH THE THURSDAY AND FRIDAY FRONTAL SYSTEM. CURRENT EXPECTATIONS
ARE THAT AT LEAST SNOW ADVISORY WILL BE NEEDED FOR THE MOUNT SHASTA
AREA FOR THAT TIME FRAME. LUTZ
&&
.AVIATION...
AREAS OF FOG AND LOW CLOUDS ARE PRESENT ACROSS SOME WEST SIDE
VALLEYS THIS MORNING. DUE TO MARGINAL STABILITY...THESE ARE
EXPECTED TO LIFT OUT TO VFR CONDITIONS THROUGH THE MORNING.
A FEW SHOWERS ACROSS MAINLY THE HIGHER TERRAIN OF THE WEST SIDE
AND ALONG THE OREGON CASCADES WILL LEAD TO SOME PARTIAL TERRAIN
OBSCURATIONS THIS MORNING. VFR CONDITIONS ARE EXPECTED AT ALL
VALLEY AREAS THIS AFTERNOON...THOUGH SOME MOUNTAIN AREAS WILL HAVE
SOME PARTIAL TERRAIN OBSCURATIONS. TONIGHT MVFR CONDITIONS WILL
AFFECT THE COAST. LIFR AND IFR FOG AND LOW CLOUDS WILL BE POSSIBLE
IN THE WEST SIDE VALLEYS AGAIN TONIGHT. LUTZ
&&
.PREV DISCUSSION... /ISSUED 300 AM PST WED NOV 18 2009/
DISCUSSION...
WITH THE COLD TROUGH NOW OVER US SHIFTING EAST AND A WARM
FRONT APPROACHING MOST SHOWERS WILL END THIS MORNING. WINDS
WILL PICK UP A BIT AHEAD OF A COLD FRONT TONIGHT ALONG THE
COAST BUT THE FRONT WILL RETREAT NORTHWARD BEFORE REACHING
THE COAST. BUT THE NORTH BEND AREA COULD RECEIVE LIGHT RAIN.
THE COLD FRONT PIVOTS JUST NORTH OF NORTH BEND THURSDAY
NIGHT SWINGING THE SOUTH END OF THE FRONT TO THE COAST.
AS THIS HAPPENS THE UPPER TROUGH DIGS SOUTHWARD AND WINDS
INCREASE TO 40 TO 50 MPH AT THE COAST.
THE FRONT MOVES ACROSS THE AREA FRIDAY. SNOW LEVELS DROP TO
AROUND 2500 FEET BY SATURDAY MORNING. ANOTHER FRONT FOLLOWS
QUICKLY ARRIVING SATURDAY NIGHT.
SUNDAY WILL BE RELATIVELY DRY THEN ANOTHER COLD FRONT ARRIVES
NEXT MONDAY. ALL IN ALL THE PATTERN REMAINS VERY ACTIVE WITH
A SERIES OF FAST MOVING FRONTS.
AVIATION...AREAS OF MVFR CIGS IN WIDELY SCATTERED SHOWERS WITH
ISOLATED IFR CIGS/VSBYS IN SOME VALLEYS WILL PERSIST THROUGH THE
MORNING ON THE WEST SIDE...WHILE IT WILL BE GENERALLY VFR EAST
OF THE CASCADES. CONDITIONS WILL IMPROVE TO VFR EVERYWHERE
IN THE AFTERNOON. TONIGHT HIGH CLOUDS SPREAD OVER THE REGION
WHILE MVFR OVC DECKS WILL FORM IN WESTERN VALLEYS WITH RIDGES
OBSCURED.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WATCH FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY
NIGHT FOR ORZ021-ORZ022.
CA...NONE.
PACIFIC COASTAL WATERS...GALE WARNING FROM 10 PM THIS EVENING TO 10
AM PST FRIDAY FOR PZZ350-PZZ356.
HAZARDOUS SEAS WARNING UNTIL 4 AM PST SATURDAY FOR PZZ350-PZZ356-
PZZ370-PZZ376.
GALE WARNING FROM 4 PM THIS AFTERNOON TO 10 AM PST FRIDAY FOR
PZZ370-PZZ376.
BTL/MOHazardous weather outlook, Nov 18, 4:08 AM PST, 9 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 408 AM PST WED NOV 18 2009 ORZ021-022-191200- SOUTH CENTRAL OREGON COAST-CURRY COUNTY COAST- 408 AM PST WED NOV 18 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST OREGON. .DAY ONE...TODAY AND TONIGHT NO SIGNIFICANT WEATHER IS EXPECTED FOR THE REST OF WEDNESDAY. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. SEE WEATHER MESSAGE FOR SPECIFIC DETAILS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SUGDEN
In the hours before
Local storm report, Nov 18, 8:33 AM PST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
833 AM PST WED NOV 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0828 AM HEAVY RAIN 2 NNE SELMA 42.30N 123.59W
11/18/2009 M1.05 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL FROM 8AM TUESDAY TO 8AM WEDNESDAY.
&&
SPENCERLocal storm report, Nov 18, 1:20 PM PST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
120 PM PST WED NOV 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 PM NON-TSTM WND DMG COQUILLE 43.18N 124.18W
11/17/2009 COOS OR UTILITY COMPANY
TREES BLOWN OVER ONTO POWER LINES. 3,500 HOME WITHOUT
POWER UNTIL AROUND 654 AM.
&&
SVENThe office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 18, 2:09 AM PST | High Wind Watch | MFR | Coos, Curry, Douglas | 11 hr |
| Nov 18, 2:57 PM PST | Small Craft Advisory for Winds | MFR | 19 hr |
Nearby
High Wind Warnings in Oregon, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.